MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403941
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual examination revealed that there was approximately 0.5 mm of exposed glass fiber tip remaining.Additional examination under magnification revealed that the pattern on the tip face was consistent with a fracture indicating that the tip or portion of the tip broke off.The condition of the returned device would cause the user to believe that the fiber tip burned off soon after using thereby confirming the event.Therefore, a review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva 1000 laser fiber was used during a bladder stone removal procedure in the bladder performed on (b)(6) 2018.Reportedly, the laser unit used was a lumenis p120 watt console with laser settings of 0.5 joules and 80 hertz.According to the complainant, during the procedure, it was noted that the tip of the laser fiber burned off after ten seconds of use.The procedure was completed with another flexiva 1000 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the fiber tip detached.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8102479
Report Number3005099803-2018-61535
Device Sequence Number16476959
Product Code GEX
UDI-Device Identifier08714729808138
UDI-Public08714729808138
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2021
Device Model NumberM0068403941
Device Catalogue Number69146
Device Lot Number0000006090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1